Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 11, NWS Tulsa, OK

April 2, 2014Osage County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Apr 2, 2014, 7:06 PM CDT for Osage County, Oklahoma. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 2, 2014, 7:06 PM CDT (00:06 UTC)
Expired
Apr 2, 2014, 7:30 PM CDT
In force
24 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
1.25 in
Wind
50.0 mph

County Osage County, OK

The radar

The Tulsa radar (KINX), 110 km from the middle of the area, began a volume at 00:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 2, 2:41 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 0.1 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2014-04-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2297 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2014-04-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 114 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2297 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
1254 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
114 m²/s²
0-3 km storm-relative helicity
166 m²/s²
Significant tornado parameter
0.9
Supercell composite
8.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

829 
WUUS54 KTSA 030006
SVRTSA
OKC113-030030-
/O.NEW.KTSA.SV.W.0011.140403T0006Z-140403T0030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
706 PM CDT WED APR 2 2014

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTH CENTRAL OSAGE COUNTY IN NORTHEAST OKLAHOMA...

* UNTIL 730 PM CDT

* AT 701 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES SOUTHWEST
  OF ELGIN...AND MOVING NORTHEAST AT 30 MPH.

  HAZARD...HALF DOLLAR SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...DAMAGE TO VEHICLES IS EXPECTED.

* THE STORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE
  INDICATED COUNTY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT
IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE
TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT
OR SMALL INTERIOR ROOM.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3682 9635 3693 9653 3701 9646 3700 9617
TIME...MOT...LOC 0006Z 212DEG 25KT 3694 9636

HAIL...1.25IN
WIND...<50MPH

$$
2 follow-up statements
302 
WWUS54 KTSA 030016
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
716 PM CDT WED APR 2 2014

OKC113-030030-
/O.CON.KTSA.SV.W.0011.000000T0000Z-140403T0030Z/
OSAGE OK-
716 PM CDT WED APR 2 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTH CENTRAL
OSAGE COUNTY UNTIL 730 PM CDT...

AT 714 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ELGIN...AND
MOVING NORTHEAST AT 30 MPH.

HAZARD...QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...DAMAGE TO VEHICLES IS EXPECTED.

* THE STORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE
  INDICATED COUNTY..

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3694 9623 3697 9643 3701 9646 3700 9617
TIME...MOT...LOC 0016Z 212DEG 25KT 3700 9631

HAIL...1.00IN
WIND...<50MPH

$$
604 
WWUS54 KTSA 030024
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
724 PM CDT WED APR 2 2014

OKC113-030034-
/O.EXP.KTSA.SV.W.0011.000000T0000Z-140403T0030Z/
OSAGE OK-
724 PM CDT WED APR 2 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL OSAGE COUNTY
WILL EXPIRE AT 730 PM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.

ADDITIONAL SEVERE THUNDERSTORMS ARE STILL POSSIBLE...AND A TORNADO 
WATCH REMAINS IN EFFECT UNTIL 10 PM CDT.

LAT...LON 3694 9623 3697 9643 3701 9646 3700 9617
TIME...MOT...LOC 0024Z 212DEG 25KT 3705 9627

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 2, 6:29 PM CDT, 37 minutes earlier.

Area forecast discussion, Apr 2, 6:29 PM CDT, 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
629 PM CDT WED APR 2 2014

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM.
MVFR CEILINGS WILL REDEVELOP OVERNIGHT AND PERSIST INTO EARLY
THURSDAY AFTERNOON BEFORE IMPROVING TO VFR. SCATTERED SHOWERS AND
THUNDERSTORMS WILL BE POSSIBLE LATER TONIGHT...MAINLY AT THE
NORTHWEST ARKANSAS SITES. SHOWERS AND STORMS WILL REDEVELOP AHEAD
OF A DRYLINE AND COLD FRONT LATE THURSDAY AFTERNOON...WITH THE
NORTHWEST ARKANSAS SITES AGAIN MOST LIKELY TO BE AFFECTED. GUSTY
SOUTH TO SOUTHWEST WINDS WILL PREVAIL THROUGH THE FORECAST
PERIOD...EXCEPT AT KFSM WHERE LIGHTER EASTERLY WINDS WILL RESULT
IN LLWS OVERNIGHT INTO THURSDAY MORNING.

&&

.PREV DISCUSSION... /ISSUED 328 PM CDT WED APR 2 2014/

DISCUSSION...
AFTERNOON SURFACE ANALYSIS SHOWED WAVY WARM FRONT STRETCHING FROM
EXTREME SERN KS INTO FAR NRN OK...WITH DRYLINE ACROSS WRN OK. THE
LARGE WARM SECTOR IS STRONGLY UNSTABLE WITH SBCAPES AROUND
3000-3500 J/KG...WITH AGITATED CU/TCU NOTED ALONG AFOREMENTIONED
FRONTAL BOUNDARY. ATMOSPHERE REMAINS WEAKLY CAPPED...WITH LOCAL
MODELS/HRRR SUGGESTING INITIAL DEVELOPMENT ALONG THE WARM FRONT TO
THE TRIPLE POINT AROUND 22-00Z. GIVEN EXTREME INSTABILITY AND
EFFECTIVE BULK SHEAR AROUND 40-50KTS...ANY STORMS THAT FORM SHOULD
QUICKLY BECOME SEVERE...WITH THE BEST CHANCES OF ANY TORNADOES
REMAINING NEAR THE WARM FRONT. ACTIVITY THIS EVENING EXPECTED TO
DEVELOP NE INTO PARTS OF NE OK/SE KS...BUT CAN'T COMPLETELY RULE OUT
ISOLATED/SCATTERED DEVELOPMENT OVERNIGHT IN THE WARM SECTOR. THAT
SAID...WILL FOCUS HIGHEST POPS TO THE NW OF I-44.

APPROACHING UPPER WAVE WILL DRIVE DRYLINE INTO CNTRL OK AROUND
MID-DAY THURSDAY...AND INTO ERN OK DURING THE AFTERNOON. EXPECT
THUNDERSTORM DEVELOPMENT BY MID-AFTERNOON GENERALLY ALONG AND E OF
HIGHWAY 75...WITH ACTIVITY EXPANDING IN COVERAGE AS IT MOVES INTO
WRN AR DURING THE EVENING. COULD SEE DISCRETE SUPERCELL DEVELOPMENT
INITIALLY ALONG THE ADVANCING COLD FRONT/DRYLINE...WITH STORMS
EVENTUALLY BECOMING MORE LINEAR WITH TIME. AGAIN...ALL MODES OF
SEVERE WEATHER WILL BE POSSIBLE. THE THREAT WILL COME TO AN END
AROUND MIDNIGHT AS THE COLD FRONT EXITS THE REGION.

COOLER AND DRIER WEATHER FOR FRIDAY INTO SATURDAY IN THE WAKE OF THE
FRONTAL PASSAGE. COULD HAVE A LIGHT FREEZE ACROSS PARTS OF NW AR
SATURDAY MORNING AS THE SFC RIDGE SETTLES IN. RAIN CHANCES WILL
INCREASE SOME SUNDAY INTO MONDAY AS THE NEXT UPPER WAVE
APPROACHES...WITH A FEW THUNDERSTORMS POSSIBLE ACROSS THE SRN HALF
OF THE AREA. SEASONALLY COOL WEATHER SHOULD PERSIST INTO EARLY NEXT
WEEK.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.

&&

AVIATION...05
Hazardous weather outlook, Apr 2, 4:59 PM CDT, 2 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
459 PM CDT WED APR 2 2014

ARZ001-002-010-011-019-020-029-OKZ049-053>076-031000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
459 PM CDT WED APR 2 2014

...SEVERE THUNDERSTORMS POSSIBLE THIS EVENING IN PARTS OF NORTHEAST OKLAHOMA...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.
TORNADO.
	RISK...LIMITED.
	AREA...NORTHWEST OF INTERSTATE 44.
	ONSET...AFTER 6 PM.

SEVERE THUNDERSTORM.
	RISK...ELEVATED.
	AREA...NORTHEAST OKLAHOMA.
	ONSET...AFTER 6 PM.

SIGNIFICANT WINDS.
	RISK...LIMITED.
	AREA...ALL EASTERN OKLAHOMA AND WESTERN ARKANSAS.
	ONSET...ONGOING.

FIRE WEATHER DANGER.
	RISK...ELEVATED.
	AREA...NORTHEAST OKLAHOMA.
	ONSET...ONGOING.

DISCUSSION...
A WARM AND UNSTABLE AIRMASS HAS SPREAD ACROSS ALL OF EASTERN
OKLAHOMA AND WESTERN OKLAHOMA THIS AFTERNOON...WITH A WARM FRONT
POSITIONED JUST NORTH OF THE KANSAS BORDER AND A DRY LINE
EXTENDING SOUTH ACROSS FAR WESTERN OKLAHOMA. THUNDERSTORMS ARE
EXPECTED TO DEVELOP ALONG THE WARM FRONT AND DRY LINE LATE THIS
AFTERNOON AND EARLY THIS EVENING AND BECOME SEVERE RATHER
QUICKLY...WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREAT.
THERE WILL ALSO BE A LIMITED THREAT OF TORNADOES THIS EVENING AS A
STRENGTHENING LOW LEVEL JET INCREASES LOW LEVEL WIND SHEAR. THE
MOST LIKELY AREA FOR THIS TO OCCUR WILL BE NEAR THE KANSAS
BORDER...CLOSER TO THE WARM FRONT. ADDITIONAL ELEVATED STORMS MAY
DEVELOP TONIGHT WITHIN THE WARM SECTOR ACROSS EASTERN OKLAHOMA AND
WESTERN ARKANSAS...BUT THE SEVERE WEATHER THREAT WILL BE LIMITED.

IN ADDITION TO THE SEVERE WEATHER...THE FIRE WEATHER POTENTIAL
WILL BE ELEVATED FOR A FEW HOURS EARLY THIS EVENING IN AREAS TO
THE NORTH AND WEST OF TULSA WHERE TEMPERATURES HAVE WARMED INTO
THE MID 80S.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
ACTIVATION OF THE REGIONAL SPOTTER NETWORK LIKELY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THURSDAY...SEVERE THUNDERSTORM POTENTIAL...VERY HIGH FIRE WEATHER POTENTIAL...HIGH WIND POTENTIAL.
FRIDAY THROUGH SATURDAY...NO HAZARDS.
SUNDAY...THUNDERSTORM POTENTIAL.
MONDAY...NO HAZARDS.
TUESDAY...VERY HIGH FIRE WEATHER POTENTIAL.

EXTENDED DISCUSSION...
AS THE MAIN UPPER LEVEL STORM SYSTEM MOVES INTO THE CENTRAL PLAINS
ON THURSDAY...ANOTHER ROUND OF SEVERE WEATHER APPEARS LIKELY
THURSDAY AFTERNOON AND EVENING BEFORE A COLD FRONT SWEEPS THROUGH
THE REGION BY MIDNIGHT. AGAIN...ALL MODES OF SEVERE WEATHER WILL
BE POSSIBLE...INCLUDING TORNADOES...ESPECIALLY ACROSS NORTHWEST
ARKANSAS. HEAVY RAINFALL MAY CAUSE LOCALIZED FLOODING...MAINLY IN
AREAS THAT RECEIVE SIGNIFICANT RAIN THIS EVENING AND OVERNIGHT.

ANOTHER UPPER LEVEL TROUGH WILL MOVE INTO THE SOUTHERN PLAINS ON
SUNDAY WITH A SLIGHT CHANCE FOR THUNDERSTORMS ACROSS FAR SOUTHEAST
OKLAHOMA.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
MONITOR THE LATEST FORECASTS AS DETAILS AND POTENTIAL IMPACTS
CONTINUE TO BE REFINED. WATCHES WILL LIKELY BE ISSUED AGAIN
THURSDAY AFTERNOON.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Special weather statement, Apr 2, 7:01 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
701 PM CDT WED APR 2 2014

OKZ054-030015-
OSAGE OK-
701 PM CDT WED APR 2 2014

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 715 PM CDT
FOR THE FOLLOWING COUNTY...

IN NORTHEAST OKLAHOMA
     NORTHERN OSAGE

AT 701 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER OSAGE
COUNTY...MOVING NORTHEAST AT 45 MPH..

THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL. RESIDENTS IN
THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT WEATHER
ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3687 9623 3689 9654 3701 9645 3700 9613
TIME...MOT...LOC 0001Z 216DEG 38KT 3693 9637

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 2, 10:07 PM CDTFire Weather WatchTSACreek, McIntosh, Muskogee, Okfuskee, Okmulgee, Pittsburg and 2 more5 hr
Apr 3, 3:29 AM CDTRed Flag WarningTSACreek, McIntosh, Okfuskee, Okmulgee, Pittsburg12 hr
Apr 3, 7:29 AM CDTSpecial Weather StatementTSALatimer46 min
Apr 3, 7:52 AM CDTSpecial Weather StatementTSALatimer53 min
Apr 3, 8:00 AM CDTSevere Thunderstorm WarningTSAHaskell, Latimer, LeFlore45 min
Apr 3, 8:48 AM CDTSpecial Weather StatementTSASequoyah27 min
Apr 3, 8:58 AM CDTSpecial Weather StatementTSALeFlore32 min
Apr 3, 9:00 AM CDTSevere Thunderstorm WarningTSALeFlore45 min
Apr 3, 9:03 AM CDTSevere Thunderstorm WarningTSASequoyah42 min
Apr 3, 10:01 AM CDTSpecial Weather StatementTSAChoctaw29 min
Apr 3, 10:31 AM CDTSpecial Weather StatementTSAChoctaw, Pushmataha44 min
Apr 3, 12:13 PM CDTSpecial Weather StatementTSAChoctaw32 min
Apr 3, 1:13 PM CDTSpecial Weather StatementTSALeFlore32 min
Apr 3, 2:06 PM CDTSpecial Weather StatementTSATulsa24 min
Apr 3, 2:15 PM CDTSevere Thunderstorm WarningTSARogers, Tulsa, Wagoner60 min
Apr 3, 2:25 PM CDTSpecial Weather StatementTSACraig, Ottawa35 min
Apr 3, 2:35 PM CDTSpecial Weather StatementTSAOkmulgee25 min
Apr 3, 2:47 PM CDTSevere Thunderstorm WarningTSAMayes, Muskogee, Okmulgee, Rogers, Tulsa, Wagoner43 min
Apr 3, 2:55 PM CDTSpecial Weather StatementTSAOttawa50 min
Apr 3, 3:22 PM CDTSpecial Weather StatementTSAOkmulgee23 min
Apr 3, 3:28 PM CDTSevere Thunderstorm WarningTSAMayes, Muskogee, Okmulgee, Rogers, Tulsa, Wagoner47 min
Apr 3, 3:33 PM CDTSevere Thunderstorm WarningTSACraig, Delaware, Mayes42 min
Apr 3, 3:35 PM CDTSevere Thunderstorm WarningTSAOttawa25 min
Apr 3, 3:47 PM CDTSpecial Weather StatementTSAOkmulgee28 min
Apr 3, 3:52 PM CDTSevere Thunderstorm WarningTSAMcIntosh, Muskogee, Okmulgee38 min
Apr 3, 4:12 PM CDTSevere Thunderstorm WarningTSAAdair, Cherokee, Delaware, Mayes63 min
Apr 3, 4:16 PM CDTSevere Thunderstorm WarningTSACherokee, McIntosh, Mayes, Muskogee, Okmulgee, Wagoner59 min
Apr 3, 4:46 PM CDTSpecial Weather StatementTSAOkmulgee29 min
Apr 3, 4:51 PM CDTSevere Thunderstorm WarningTSAMcIntosh, Muskogee, Okfuskee, Okmulgee39 min
Apr 3, 5:08 PM CDTSevere Thunderstorm WarningTSAAdair, Cherokee, Muskogee52 min
Apr 3, 5:29 PM CDTSevere Thunderstorm WarningTSAMcIntosh46 min
Apr 3, 5:36 PM CDTSevere Thunderstorm WarningTSAAdair39 min
Apr 3, 5:49 PM CDTSevere Thunderstorm WarningTSAMcIntosh, Muskogee41 min
Apr 3, 6:00 PM CDTSevere Thunderstorm WarningTSAAdair, Cherokee, Muskogee45 min
Apr 3, 6:30 PM CDTSevere Thunderstorm WarningTSAAdair45 min
Apr 3, 6:37 PM CDTSpecial Weather StatementTSAMcIntosh23 min
Apr 3, 6:40 PM CDTSevere Thunderstorm WarningTSAMcIntosh, Muskogee, Okmulgee50 min
Apr 3, 6:47 PM CDTSevere Thunderstorm WarningTSAAdair, Cherokee, Muskogee, Sequoyah43 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.